| Catalog Number |
MCM30 |
| Medical Device Problem Codes |
Mechanical Jam (2983); Mechanics Altered (2984); No Apparent Adverse Event (3189); Firing Problem (4011)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/23/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 5/1/2025.D4: batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during an unknown procedure, the first clip was very stiff.Subsequent clips were not all fired smoothly.On several occasions, the branch remained empty because the clips had difficulty sliding down, and on several occasions, a vessel was trapped between the branches instead of being clipped.This damaged the vessel and caused bleeding, necessitating ligation.No patient harm nor significant delay reported finished the procedure with a new instrument.
Additional Manufacturer Narrative
(b)(4).Date sent 5/13/2025.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
Additional Manufacturer Narrative
(b)(4).Date sent 5/19/2025.D4 batch #a97c37.Investigation summary- the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the mcm30 device was received with no damage to the external components.Upon cycling, the instrument was noted to be empty and locked out.The instrument is designed to lockout after all the clips have been fired; therefore a potential cause for the customer reported experience is the firing of all of the clips, as a result, the instrument could no longer be fire due to the activation of the lockout mechanism.As the device was returned empty for evaluation we are unable to investigate further the issue of ¿hemostasis controllable", ¿jaw cutting", ¿would not feed" and ¿difficult to fire".The device was disassembled to verify the condition of the internal components and no anomalies were noted.As part of ethicon¿s quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device was returned empty.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A manufacturing record evaluation was performed for the finished device batch a97c37 number, and no non-conformances were identified.